Aa
A
A
A
Close
GERD (Acid Reflux) Community
3.19k Members
Avatar universal

GERD Problems

Hi. I'm eighteen years old with hiatal hernia and acid reflux. Usually its symptomised by constant burping and a sour taste in my throat.

I was prescribed omeprazole after my endoscopy in 2013. My symptoms weren't too aggravating at the time so I wasn't constantly on the drug. I went on and off as symptoms came and went, erratically from what I could see.

Recently the symptoms have gotten bad. I have constant ache in my chest in a sort of ring under my bottom rib, sometimes acheing along the very middle of my body - what I assume is the esophagus. I did some research online about my condition and the drug, learned that PPIs allegedly come with many negative side-effects. I tried using DGL licorice tablets with some success.

Now nothing really seems to be having an effect. I've taken some omeprazole today, tried using over-the-counter acid neutralisers, tried drinking milk, tried DGL, even tried painkillers like paracetamol and I've had no luck with relief. Sometimes I don't feel like there's any acid in my stomach but I'm still acheing.

Is something damaged? Has my condition complicated somehow? I can't risk going for another endoscopy because I have a medical record check coming up for a naval career. Can someone give me some advice?

I still get this burping too. It's really annoying. Can that be dealt with? It sort of feels like gas is travelling up my esophagus and escaping through my burp when I pay close attention to the burping.
1 Responses
63984 tn?1385437939
Most GERD medication depend upon uninterrupted usage over a period of time to be to be effective.  When taken only with symptoms, they just make expensive Urine.  PPI's can have side effects, but I took them for quite a while and they certainly helped.  I stopped after having a Nissen Fundoplication surgery which ended my GERD problems.
I suggest you try PPI's exactly as prescribed for a period of time without interruption for a period of time unless you get serious side effects.  hope this helps. Keep us informed.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem